Intravenous Immune Globulin and Thromboembolic Adverse Events: A Systematic Review and Meta-Analysis of RCTs

    Basic Details
    Date
    Sunday, April 24, 2016
    Type
    Publication
    Medical Product
    intravenous immunoglobulin (IVIg)
    Health Outcome(s)
    acute myocardial infarction (AMI)
    ischemic stroke
    thromboembolic events (TEE)
    venous thromboembolism (VTE)
    Description

    Prior case reports and observational studies indicate that intravenous immune globulin (IVIg) products may cause thromboembolic events (TEEs), leading the FDA to require a boxed warning in 2013. The effect of IVIg treatment on the risk of serious TEEs (acute myocardial infarction, ischemic stroke, or venous thromboembolism) was assessed using adverse event data reported in randomized controlled trials (RCTs) of IVIg. 

    Author(s)

    Eric M. Ammann PhD, MS; Cole B. Haskins BS; Kelsey M. Fillman; Rebecca L. Ritter; Xiaomei Gu; Scott K. Winiecki MD; Ryan M. Carnahan PharmD, MS; James C. Torner PhD; Bruce H. Fireman MA; Michael P. Jones; Elizabeth A. Chrischilles PhD, MS

    Corresponding Author

    E. M. Ammann, University of Iowa, College of Public Health, 145 N. Riverside Dr., CPHB S400, Iowa City, IA 52242, USA. Email: eric-ammann@uiowa.edu